MAUDE Adverse Event Report: EXACTECH, INC. CEMENTED FINNED TIB. TRA SZ 4F/4T; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

EXACTECH, INC. CEMENTED FINNED TIB. TRA SZ 4F/4T; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Model Number N/A
Medical Device Problem Codes Unstable (1667); Naturally Worn (2988); Adverse Event Without Identified Device or Use Problem (2993); Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994); Osteolysis (2377); Ambulation or Postural Difficulties (2544); Joint Laxity (4526); Implant Pain (4561); Swelling/ Edema (4577); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 12/07/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Procode: prosthesis, knee, patellofemorotibial, semi-constrained, cemented, polymer/metal/polymer.Concomitants medical product(s): (b)(4), 200-04-44 - cemented finned tib.Tra sz 4f/4t, (b)(4), 234-03-04 - optetrak asy,ps cemented femoral, sz 4, (b)(4), 200-02-38 - three peg patella 38mm.Additional information, including the product investigation, will be submitted within 30 days of receipt.
 
Event or Problem Description
It was reported via a legal notification, that patient, underwent initial right knee replacement surgery on (b)(6) 2010 and was implanted with a optetrak device.Specifically, plaintiff was implanted with a optetrak posterior stabilized tibial insert, along with an optetrak stem, optetrak patella, optetrak screws, a optetrak tibial tray, and a optetrak posterior stabilized femoral component.Following the surgery, plaintiff began experiencing worsening symptoms, pain, instability, effusion, and antalgic gate.Plaintiff underwent a right knee revision surgery on (b)(6) 2020, approximately 10 years 4 months post initial procedure.Plaintiff continues to experience pain and discomfort on a daily basis in his right knee which limits his daily activities and quality of life.No device return anticipated due to this being a legal case.No further information.
 
Additional Manufacturer Narrative
D2b.Prosthesis, knee, patellofemorotibial, semi-constrained, cemented, polymer/metal/polymer d10.Concomitant: 1431623 204-24-09 - ps tibial inserts sz 4, 9mm d4.All items; d10.1572418 234-03-04 - optetrak asy,ps cemented femoral, sz 4.
 
Event or Problem Description
Additional information received to the legal department on 27 feb 2023: preoperative diagnosis for 7 dec 2020 ¿ loosening of prosthesis of right total knee replacement, wear articular bearing surface internal prosthetic right knee joint.Revision of total right knee replacement operative report (b)(6) 2020 [relevant information]:  the patient presented with increasing pain and swelling.Patient revised to another company knee system.The synovium was found to be full of reactive tissue consistent with poor polyethylene.Four deep tissue samples were taken.The patella button was found to be well fixed and was not revised.The tibial polyethylene was removed, and it showed significant oxidation and delamination.The femoral component was removed with minimal bone loss except in the anterior flange.The bone underneath it was reactive and inflamed but did not show signs of significant bone loss.The tibial implant spontaneously popped off the tibia as the retractors were placed.The cement under the tibia was partially intact, when removed a very large cystic and osteolytic lesion on the proximal tibia was debrided.Procedure was tolerated well.  there is no device return.There are no photos or other images of the device provided.No additional information is available.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and/or corrected information.The following sections were updated: d1, d2a, d2b, d4, g3, g4, h4, h6 the following sections were corrected: d4, h4, h6 mdr section codes updated/corrected: a, b, c, d, e, g the reason for the revision reported cannot be confirmed from the information provided but may be the result of tibial loosening, instability, and prosthesis wear or due to inclusion of the polyethylene in the packaging recall.Additionally, these devices appear to have been implanted for over ten years prior to the reported event.Potential contributions of user and patient-related considerations to the event could not be assessed as the devices were not available for evaluation and images and radiographs were not provided.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.

Brand Name
CEMENTED FINNED TIB. TRA SZ 4F/4T
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer Contact
kate jacobson
3523771140
MDR Report Key16366479
Report Number1038671-2023-00137
Device Sequence Number7390655
Product Code JWH
UDI-Device Identifier10885862039767
UDI-Public10885862039767
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K032606
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2010
Device Explanted Year2020
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/09/2013
Device Model NumberN/A
Device Catalogue Number200-04-44
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/24/2023
Supplement Date Received by Manufacturer02/27/2023
12/20/2024
Initial Report FDA Received Date02/13/2023
Supplement Report FDA Received Date03/23/2023
12/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/11/2008
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0019-2022
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10.; SEE H11.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age67 YR
Patient SexMale